Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Sep 16, 2021, 10:28 PM CDT for Custer County, Nebraska. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 16, 2021, 10:28 PM CDT (03:28 UTC)
- Expired
- Sep 16, 2021, 11:30 PM CDT
- In force
- 62 min
- Issued by
- NWS North Platte, NE
- Hail
- 0.25 in
- Wind
- 55
County Custer County, NE
The radar
The North Platte radar (KLNX), 91 km from the middle of the area, began a volume at 03:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.5 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1601 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 2561 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.7
The text
As transmitted.
784
WWUS83 KLBF 170328
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
1028 PM CDT Thu Sep 16 2021
NEZ038-059-170430-
Custer NE-Lincoln NE-
1028 PM CDT Thu Sep 16 2021
...Strong thunderstorms will impact portions of northeastern Lincoln
and western Custer Counties through 1130 PM CDT...
At 1028 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Arnold to near Brady. Movement was east at
35 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Broken Bow, Arnold, Callaway, Brady, Merna, Oconto, Lillian, Round
Valley, Etna, Milldale, Lodi, Pleasant Hill, Pressey State Wildlife
Management Area and Finchville.
This includes the following highways...
Highway 2 between mile markers 262 and 284.
Highway 92 between mile markers 247 and 273.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
central and southwestern Nebraska.
&&
LAT...LON 4102 10039 4139 10029 4139 10025 4152 10025
4163 9944 4108 9966 4104 10013 4105 10022
4103 10023
TIME...MOT...LOC 0328Z 248DEG 29KT 4141 10014 4104 10032
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
$$
SnivelyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Sep 16, 6:50 PM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Sep 16, 6:50 PM CDT, 3 hours 38 minutes before
Area Forecast Discussion National Weather Service North Platte NE 650 PM CDT Thu Sep 16 2021 .SHORT TERM...(This evening through Friday night) Issued at 353 PM CDT Thu Sep 16 2021 The forecast concern in the short term will be the development of scattered thunderstorms this evening and overnight, a few which may become strong to severe. An approaching upper trough moving into the Northern Plains will drive a cold front southeastward this evening and overnight. Southerly flow ahead of the front and strong heating from this afternoon will destabilize the atmosphere with MLCAPE values of 1000-2000 j/kg. Given the steep lapse rates, adequate CAPE values, and deep layer shear, marginally severe hail to around 1 inch diameter and damaging winds are possible, especially where storms are able to congeal into a line segment. This is more likely to occur across the eastern half of north central NE. A second area for thunderstorm development will be from extreme northeast CO into southwest NE. This area will be in closer proximity to the deep surface low. Coverage of these storms looks fairly isolated but could become strong this evening. While models do not point to any widespread heavy rainfall, the surface front could allow for some training thunderstorms. The eastern half of north central NE should see at least a 1/4 inch of rainfall with a few localized areas potentially approaching 1 inch. Showers and thunderstorm will diminish and end from northwest to southeast overnight. Strong 3-hour pressure rises from 8-10mb across the western Sandhills into central NE along with a north to northeast 850mb wind near 40kt, support windy conditions developing after midnight and lasting through mid morning Friday. Wind gusts to around 35 mph are expected with gusts as high as 45 mph for an hour or two. Lows tonight will range from 45 to 55, coolest over the northwest Sandhills. On Friday, cloud will linger across the south until late morning. A few lingering showers are possible in the far southeast until 9 am CDT. Much cooler, as a fall-like airmass settles over the region. With 850mb temperatures only recovering to 12-16C, highs remain near previous forecast at near 70 degrees, as afternoon sunshine aids. Friday night, low level winds will become southerly with some mixing after midnight. Lows mainly in the lower 50s. The 15Z SREF ensemble indicates a chance for stratus development across portions of southwest into central NE. This looks like a favorable setup as a return southerly flow develops. .LONG TERM...(Saturday through Thursday) Issued at 353 PM CDT Thu Sep 16 2021 Quiet weather this weekend. Upper ridging on Saturday begins to break down Sunday. This will keep well above normal temperatures in the 80s, with near 90 possible Sunday. Morning stratus is possible Saturday morning and should dissipate late morning. An upper level trough disturbance will deepen as it moves across the Northern and Central Plains Monday into Monday night. Temperatures will cool noticeably on Monday as the cold front moves through the area. This will bring low chance POPs for Monday afternoon and evening, although lesser that previous forecast. This is a progressive system with any meaningful QFPS expected to occur east of the mid Missouri Valley. For western NE, the mainly weather occurrences will be the breezy to windy northwest winds Monday into Tuesday, and a cooldown to the mid 60s to near 70 by Tuesday. A return southerly flow should develop Tuesday night. Still Lows will be quite cool from 40 to 45 degrees. It's possible the far western sandhills could see lows in the mid to upper 30s. A return to slightly above normal temperatures is expected by next Thursday as upper ridging returns. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 646 PM CDT Thu Sep 16 2021 Scattered thunderstorms are expected as a cold front moves southeastward across the area overnight. Variable and gusty winds can be expected near the storms, otherwise winds will switch to the north-northeast and be gusty later tonight as the front crosses the area. && .FIRE WEATHER... Issued at 353 PM CDT Thu Sep 16 2021 Low humidity as low as 10 to 15 percent across the northwest Sandhills (zone 204) this afternoon will cause near-critical fire weather conditions into early evening due to low humidity, although winds will remain light as a cold front nears to area. A cold front will move into the northwest Sandhills early this evening and push southeast during the evening and overnight. Any firestarts would be affected by the cold front and associated wind gusts overnight. Thunderstorm chances also exist this evening and overnight. With mostly locations expecting little or no rainfall, lightning could ignite a grassfire or two. Fire weather conditions will be elevated to near critical on Saturday across the western Sandhills as temperatures rise into the upper 80s. This will lead to minimum relative humidity around 15 to 20 percent and wind gusts to around 20 mph possible. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Taylor FIRE WEATHER...Roberg
Hazardous weather outlook, Sep 16, 3:27 PM CDT, 7 hours 1 minute before
Hazardous Weather Outlook National Weather Service North Platte NE 327 PM CDT Thu Sep 16 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-172030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 327 PM CDT Thu Sep 16 2021 /227 PM MDT Thu Sep 16 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Elevated to near critical fire weather conditions will continue this afternoon across portions of the eastern Panhandle and western Sandhills. Thunderstorms are expected to form this evening ahead of a cold front and continue into the overnight hours. Strong to severe storms are possible across much of western and north central Nebraska. Large hail and damaging winds are the main threats. Heavy rain is also possible over north central Nebraska. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Elevated to near critical fire weather conditions are possible in the eastern Panhandle on Saturday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated this afternoon or tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Sep 16, 9:36 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service North Platte NE
936 PM CDT Thu Sep 16 2021
NEZ005-094-170315-
Eastern Cherry NE-Western Cherry NE-
936 PM CDT Thu Sep 16 2021
...Strong thunderstorms will impact portions of northeastern Cherry
County through 1015 PM CDT/915 PM MDT/...
At 936 PM CDT/836 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 7 miles northwest of
Valentine to 10 miles southwest of Valentine National Wildlife
Refuge. Movement was northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Valentine, Valentine National Wildlife Refuge, Crookston, Wood Lake,
Smith Falls State Park, Schlagel Creek State Wildlife Management
Area, Highway 97 crossing the Niobrara River, Sparks, Big Alkali Lake
State Wildlife Management Area and Highway 83 crossing Goose Creek.
This includes the following highways...
Highway 20 between mile markers 185 and 221.
Highway 97 between mile markers 102 and 107, near mile marker 115,
and between mile markers 117 and 141.
Highway 83 between mile markers 179 and 222.
Highway 12 between mile markers 1 and 22.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT/200 AM
MDT/ for north central Nebraska.
&&
LAT...LON 4284 10019 4242 10027 4236 10095 4300 10074
4300 10020
TIME...MOT...LOC 0236Z 239DEG 22KT 4295 10064 4246 10079
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
NMJSpecial weather statement, Sep 16, 9:37 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service North Platte NE
937 PM CDT Thu Sep 16 2021
NEZ069-070-170345-
Chase NE-Hayes NE-
937 PM CDT Thu Sep 16 2021
...A strong thunderstorm will impact portions of southeastern Chase
and west central Hayes Counties through 1045 PM CDT/945 PM MDT/...
At 937 PM CDT/837 PM MDT/, Doppler radar was tracking a strong
thunderstorm over Champion, or 7 miles southwest of Imperial, moving
northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Imperial, Enders, Enders Reservoir State Recreation Area, Champion,
Crete, Center Dam Campground, Wanamaker State Wildfire Management
Area and Church Grove Campground.
This includes Highway 61 between mile markers 41 and 46.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4043 10190 4068 10148 4054 10127 4035 10170
4035 10177
TIME...MOT...LOC 0237Z 240DEG 21KT 4043 10173
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SnivelySpecial weather statement, Sep 16, 9:47 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service North Platte NE
947 PM CDT Thu Sep 16 2021
NEZ023>025-035-036-094-170330-
Hooker NE-Grant NE-Arthur NE-McPherson NE-Western Cherry NE-
Thomas NE-
947 PM CDT Thu Sep 16 2021
...Strong thunderstorms will impact portions of Arthur, southern
Cherry, southeastern Grant, Hooker, northwestern Logan, northern
McPherson and southwestern Thomas Counties through 1030 PM CDT/930 PM
MDT/...
At 946 PM CDT/846 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 13 miles south of Mullen to
Arthur. Movement was east at 30 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mullen, Arthur, Seneca, Haythorn Lake, Lena, Sand Puddin Lake,
Flatts, Big Lamunyon Flats, Cogill Lake, East Cody Lake, Calora,
Green Lake, Bucktail Lake, Norway, Sand Beach Lake, Highway 97
crossing the Dismal River, Three Mile Lake, Velma, Diamond Bar Lake
and Bucktail.
This includes the following highways...
Highway 2 between mile markers 176 and 207.
Highway 61 between mile markers 115 and 136.
Highway 92 between mile markers 165 and 191.
Highway 97 between mile markers 37 and 74.
Highway 83 between mile markers 135 and 145.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT/200 AM
MDT/ for north central and west central Nebraska.
&&
LAT...LON 4216 10102 4186 10037 4143 10150 4144 10170
4150 10184 4161 10191
TIME...MOT...LOC 0246Z 249DEG 27KT 4185 10103 4156 10171
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
NMJSpecial weather statement, Sep 16, 9:56 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service North Platte NE
956 PM CDT Thu Sep 16 2021
NEZ006>010-027-028-038-170345-
Brown NE-Loup NE-Holt NE-Custer NE-Garfield NE-Rock NE-Keya Paha NE-
Boyd NE-
956 PM CDT Thu Sep 16 2021
...Thunderstorm outflow winds will impact portions of Rock, Loup,
northeastern Brown, Garfield, western Holt, northeastern Custer,
eastern Keya Paha, western Boyd and southwestern Wheeler Counties
through 1045 PM CDT...
At 955 PM CDT, Doppler radar was tracking strong outflow winds along
a line extending from near Ainsworth to 14 miles south of Long Pine
to near Rose to 8 miles west of Taylor. Movement was northeast at 55
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ainsworth, Burwell, Bassett, Taylor, Atkinson, Stuart, Long Pine,
Chambers, Newport, Naper, Rose, Amelia, Calamus Reservoir State
Recreation Area, Emmet, Dustin, Fox Bayou, Walworth, Virginia Smith
Dam, Twin Lakes State Wildlife Management Area and Kent Diversion Dam
State Wildlife Management Area.
This includes the following highways...
Highway 183 between mile markers 117 and 207.
Highway 20 between mile markers 241 and 302.
Highway 12 between mile markers 73 and 109.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
central and north central Nebraska.
&&
LAT...LON 4281 9883 4256 9874 4174 9876 4174 9921
4167 9922 4164 9959 4205 9957 4230 9966
4261 9995 4301 9932 4300 9900
TIME...MOT...LOC 0255Z 230DEG 48KT 4254 9980 4234 9961 4209 9952 4176
9954
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
NMJSpecial weather statement, Sep 16, 10:15 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service North Platte NE
1015 PM CDT Thu Sep 16 2021
NEZ059-170400-
Lincoln NE-
1015 PM CDT Thu Sep 16 2021
...A strong thunderstorm will impact portions of south central
Lincoln County through 1100 PM CDT...
At 1014 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dickens, or 20 miles south of North Platte, moving northeast at 25
mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Somerset.
This includes Highway 83 between mile markers 63 and 74.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
southwestern Nebraska.
&&
LAT...LON 4077 10094 4088 10102 4108 10061 4092 10049
TIME...MOT...LOC 0314Z 240DEG 21KT 4086 10091
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SnivelySpecial weather statement, Sep 16, 10:28 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
1028 PM CDT Thu Sep 16 2021
NEZ038-059-170430-
Custer NE-Lincoln NE-
1028 PM CDT Thu Sep 16 2021
...Strong thunderstorms will impact portions of northeastern Lincoln
and western Custer Counties through 1130 PM CDT...
At 1028 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Arnold to near Brady. Movement was east at
35 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Broken Bow, Arnold, Callaway, Brady, Merna, Oconto, Lillian, Round
Valley, Etna, Milldale, Lodi, Pleasant Hill, Pressey State Wildlife
Management Area and Finchville.
This includes the following highways...
Highway 2 between mile markers 262 and 284.
Highway 92 between mile markers 247 and 273.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
central and southwestern Nebraska.
&&
LAT...LON 4102 10039 4139 10029 4139 10025 4152 10025
4163 9944 4108 9966 4104 10013 4105 10022
4103 10023
TIME...MOT...LOC 0328Z 248DEG 29KT 4141 10014 4104 10032
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
SnivelyThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 7:20 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 40 min |
| Sep 16, 7:38 PM CDT | Special Weather Statement | LBF | Keith | 52 min |
| Sep 16, 7:51 PM CDT | Special Weather Statement | LBF | Sheridan | 39 min |
| Sep 16, 7:58 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, Lincoln, McPherson, Perkins | 47 min |
| Sep 16, 8:21 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 39 min |
| Sep 16, 8:27 PM CDT | Special Weather Statement | LBF | Perkins | 33 min |
| Sep 16, 8:33 PM CDT | Special Weather Statement | LBF | Cherry | 42 min |
| Sep 16, 8:35 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Hooker, Lincoln, Logan, McPherson and 1 more | 55 min |
| Sep 16, 8:55 PM CDT | Special Weather Statement | LBF | Cherry | 50 min |
| Sep 16, 9:00 PM CDT | Special Weather Statement | LBF | Lincoln | 45 min |
| Sep 16, 9:09 PM CDT | Special Weather Statement | LBF | Cherry | 36 min |
| Sep 16, 9:27 PM CDT | Special Weather Statement | LBF | Custer, Logan | 63 min |
| Sep 16, 9:31 PM CDT | Special Weather Statement | LBF | Lincoln | 59 min |
| Sep 16, 9:36 PM CDT | Special Weather Statement | LBF | Cherry | 39 min |
| Sep 16, 9:37 PM CDT | Special Weather Statement | LBF | Chase | 68 min |
| Sep 16, 9:47 PM CDT | Special Weather Statement | LBF | Arthur, Hooker, McPherson, Thomas | 43 min |
| Sep 16, 9:56 PM CDT | Special Weather Statement | LBF | Garfield, Holt, Loup, Rock | 49 min |
| Sep 16, 10:15 PM CDT | Special Weather Statement | LBF | Lincoln | 45 min |
| Sep 16, 10:30 PM CDT | Special Weather Statement | LBF | McPherson | 45 min |
| Sep 16, 10:50 PM CDT | Special Weather Statement | LBF | Lincoln | 25 min |
| Sep 16, 10:54 PM CDT | Special Weather Statement | LBF | Boyd | 51 min |
| Sep 16, 10:56 PM CDT | Special Weather Statement | LBF | Chase | 34 min |
| Sep 16, 11:14 PM CDT | Special Weather Statement | LBF | Logan, Thomas | 46 min |
| Sep 16, 11:21 PM CDT | Special Weather Statement | LBF | Chase, Perkins | 39 min |
| Sep 16, 11:57 PM CDT | Special Weather Statement | LBF | Hayes, Keith, Perkins | 48 min |
| Sep 16, 11:58 PM CDT | Special Weather Statement | LBF | Blaine | 47 min |
| Sep 17, 12:42 AM CDT | Special Weather Statement | LBF | Lincoln | 48 min |
| Sep 17, 1:30 AM CDT | Special Weather Statement | LBF | Frontier | 45 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.